Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 147, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 9, 2006, 6:00 PM CDT for Griggs County, North Dakota. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2006, 6:00 PM CDT (23:00 UTC)
- Expired
- Aug 9, 2006, 6:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Griggs County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 73 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 6:15 PM CDT | HAIL 0.88 | 20 Nw Cooperstown, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 092300 SVRFGF NDC039-092345- /O.NEW.KFGF.SV.W.0147.060809T2300Z-060809T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 600 PM CDT WED AUG 9 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GRIGGS COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 645 PM CDT * AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM WAS LOCATED 6 MILES NORTHEAST OF RED WILLOW LAKE...OR 39 MILES SOUTHEAST OF DEVILS LAKE...MOVING TO THE SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE ABOUT... 9 MILES NORTHEAST OF BINFORD AT 615 PM CDT 6 MILES NORTHEAST OF JESSIE AT 630 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4765 9848 4744 9846 4744 9802 4766 9804 $$ GV
2 follow-up statements
000 WWUS53 KFGF 092324 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 623 PM CDT WED AUG 9 2006 NDC039-092345- /O.CON.KFGF.SV.W.0147.000000T0000Z-060809T2345Z/ GRIGGS ND- 623 PM CDT WED AUG 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHERN GRIGGS COUNTY... AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 3 MILES NORTHWEST OF COOPERSTOWN...OR 39 MILES NORTH OF VALLEY CITY...MOVING TO THE SOUTHEAST AT 15 MPH. PENNY SIZED HAIL WAS REPORTED WITH THIS STORM 12 MILES NORTHWEST OF BINFORD. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4765 9848 4744 9846 4744 9802 4766 9804 $$ GV
000 WWUS53 KFGF 092348 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 648 PM CDT WED AUG 9 2006 NDC039-092358- /O.EXP.KFGF.SV.W.0147.000000T0000Z-060809T2345Z/ GRIGGS ND- 648 PM CDT WED AUG 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRIGGS COUNTY EXPIRED AT 645 PM CDT... AT 648 PM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF NORTHERN GRIGGS COUNTY. SO THE WARNING WAS ALLOWED TO EXPIRE AT 645 PM CDT. LAT...LON 4765 9848 4744 9846 4744 9802 4766 9804 $$ GV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:20 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Aug 9, 2:20 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 220 PM CDT WED AUG 9 2006 .SHORT TERM...FORECAST CHALLENGES TO REMAIN CONVECTIVE CHANCES THROUGH PERIOD. 12Z MODELS SHOW BASICALLY SIMILIAR SCENARIOS AND WILL UTILIZE SOME SORT OF BLEND. TWO MAIN SHORTWAVES EVIDENT FROM WATER VAPOR IMAGERY...WITH ONE ACROSS CENTRAL ND AND THE SECOND ENTERING MONTANA. THESE TWO WAVES TO INFLUENCE THE REGION THROUGH THU NIGHT. THEN...A MORE VIGOROUS 500MB TROUGH WILL PUSH A SFC TROUGH/COLD FRONT THROUGH THE FA ON SAT. TONIGHT...DEEP LAYERED LIFT WILL INCREASE ACROSS FA AS FIRST SHORTWAVE MOVES THROUGH. THIS COMBINED WITH STEEP MID-LEVEL LAPSE RATES WILL GIVE SCT THUNDER CHANCES THROUGH THE NIGHT. AT 19Z...SFC BOUNDARIES ARE NUMEROUS AND HARD TO PICK OUT WITH SUCH WEAK SFC FLOW. HOWEVER...THERE APPEARS TO BE A BOUNDARY ACROSS THE N FA WHICH IS SAGGING SOUTH. ISOLD CONVECTION HAS DEVELOPED ALONG THIS LINE. EXPECT ISOLD-SCT THUNDER TO CONTINUE ALONG THIS LINE. ADDITIONAL DEVELOPMENT BY LATE AFTERNOON POSSIBLE EVERYWHERE WITH SFC HEATING AND APPROACHING SHORTWAVE. SFC DEWPOINTS HAVE RISEN TO NEAR 70F ACROSS THE FA CREATING MLCAPES NEAR 2000 J/KG. DEEP LAYERED SHEAR REMAINS WEAK (10-20KTS). CURRENT TREND OF MULTI-CELL STORMS WITH STRONG INITIAL UPDRAFTS...THEN WEAKENING SHOULD CONTINUE. AN ISOLD STORM MAY HIT SEVERE LIMITS FOR HAIL WITH THE INITIAL UPDRAFT. ISOLD HEAVY RAIN ALSO POSSIBLE WITH WEAK FLOW GIVING SLOW STORM MOVEMENT. THESE THREATS SHOULD REMAIN EXTREMELY ISOLD AND NOT ENOUGH TO MENTION IN GRIDS/ZONES. A BRIEF BREAK EXPECTED ON THU BEFORE NEXT SHORTWAVE APPROACHES. SIMILIAR CONDITIONS AND TIMING EXPECTED...WILL GO WITH SIMILIAR POPS THU/THU NIGHT. MID-UPPER RIDGE BUILDS IN FOR FRI AND WILL KEEP DRY FORECAST GOING. THUNDER CHANCES FRI NIGHT-SAT REMAIN VALID AS SYSTEM MOVES THROUGH. THIS ONE BEARS WATCHING WITH MODERATE TO STRONG INSTABILITY AND MODERATE TO STRONG DEEP LAYERED SHEAR. .LONG TERM...(MON-THU)...FOLLOWED HPC LEAD IN THE EXTENDED WHICH IS TO GO ALONG WITH CANADIAN/ECMWF FOR SFC/UPPER AIR PATTERN AND IGNORE THE PCPN GFS IN THAT SUN-SUN NIGHT TIME FRAME. SO LEFT THE START OF THE LONG TERM PERIOD DRY...WITH HIGH PRESSURE BUILDING OVER THE FCST AREA MONDAY-TUESDAY. RETURN FLOW SETS UP ON WEDNESDAY AHEAD OF THE NEXT TROUGH/FRONT SET FOR THURSDAY. TEMPS LOOK TO RUN NEAR NORMAL THRU THE PERIOD AS MAINLY ZONAL FLOW CONTINUES. && .AVIATION...VERY TOUGH AVIATION FCST FOR 18Z TAFS AS HIGH UNCERTAINTY IN REGARDS TO TSTM COVERAGE/TIMING THIS AFTN AND TONIGHT AND TO AREAS OF LOWER CIGS WHICH ARE ONLY NOW SLOWLY BURNING OFF IN THE FAR-GFK-BJI AREAS. PLAYED TSTM FCST PRETTY CONSERVATIVE AND ONLY INSERTED TS INTO FARGO TAF AS THINK THAT IS BEST LOCATION FOR TSTM COVERAGE THIS EVENING AS SHORT WAVE NOW PRODUCING TSTMS NEAR MINOT MOVES SOUTHEAST. GFK-BJI AREA VERY IFFY AS POP-UP TSTMS COULD OCCUR JUST ABOUT ANYWHERE AND DID INCLUDE CB FOR LOWER CLOUD GROUP THIS AFTN BUT NOT THUNDER AS CONFIDENCE IS NOT 50 PERCENT. COULD HAVE LOWER CIGS AGAIN THURSDAY MORNING SO INCLUDED THEM AS HIGH DEW PTS REMAIN AND WINDS LIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG/RIDDLE
Hazardous weather outlook, Aug 9, 6:29 AM CDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 629 AM CDT WED AUG 9 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 629 AM CDT WED AUG 9 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL SLOWLY WEAKEN THIS MORNING ACROSS EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA. NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE REGION LATER THIS AFTERNOON AND EVENING AS A WEAK AREA OF LOW PRESSURE DROPS SOUTHWARD THROUGH THE REGION. ISOLATED STORMS MAY BECOME SEVERE WITH THE PRIMARY HAZARD BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL PERIODICALLY AFFECT THE REGION INTO THE WEEKEND. A FEW OF THESE STORMS MAY APPROACH SEVERE LIMITS AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. VOELKER
In the hours before
Local storm report, Aug 9, 4:37 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
437 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL 1 S MOUNTAIN 48.67N 97.86W
08/05/2006 E1.00 INCH PEMBINA ND PUBLIC
0110 PM HAIL 5 N ALICE 46.83N 97.56W
08/05/2006 E0.75 INCH CASS ND PUBLIC
0155 PM HAIL DAVENPORT 46.71N 97.07W
08/05/2006 E1.75 INCH CASS ND PUBLIC
0203 PM HAIL 3 NE DAVENPORT 46.74N 97.02W
08/05/2006 M1.75 INCH CASS ND STORM CHASER
0216 PM HAIL 2 S HORACE 46.73N 96.90W
08/05/2006 M1.75 INCH CASS ND TRAINED SPOTTER
0225 PM HAIL 1 W RUSTAD 46.73N 96.77W
08/05/2006 E0.75 INCH CLAY MN PUBLIC
0600 PM HAIL 9 N ROSEAU 48.98N 95.76W
08/05/2006 E0.75 INCH ROSEAU MN LAW ENFORCEMENT
0610 PM HAIL 2 S PINECREEK 48.95N 95.94W
08/05/2006 E1.75 INCH ROSEAU MN PUBLIC
0620 PM HAIL 5 E FISHER 47.80N 96.69W
08/05/2006 E0.75 INCH POLK MN PUBLIC
0622 PM HAIL 5 NW CROOKSTON 47.83N 96.68W
08/05/2006 E0.75 INCH POLK MN PUBLIC
0635 PM HAIL HUOT 47.87N 96.42W
08/05/2006 E0.75 INCH RED LAKE MN PUBLIC
0635 PM HAIL 10 WNW WARROAD 48.96N 95.52W
08/05/2006 E2.50 INCH ROSEAU MN TRAINED SPOTTER
HAIL SHATTERED CAR WINDSHIELD.
0641 PM TORNADO 5 NE SALOL 48.92N 95.49W
08/05/2006 F1 ROSEAU MN TRAINED SPOTTER
TORNADO NUMBER 1 OF A SERIES TRACKED DUE EAST FOR NEARLY
5 MILES FROM ABOUT 2N AND 8W OF WARROAD TO ABOUT 3 WNW OF
WARROAD. EYEWITNESSES REPORT THAT THERE WERE UP TO 3
FUNNELS PENDANT FROM THE SAME BASE BUT GENERALLY JUST ONE
IN CONTACT WITH THE GROUND. THE TORNADO LASTED FOR ABOUT
15 MINUTES AND LIFTED AROUND 656 PM CDT. DAMAGE WAS
MAINLY CONFINED TO FOREST AND PASTURELAND WITH SOME CUT
HAY FIELDS AFFECTED. PEAK WINDS ESTIMATED AT 100 MILES AN
HOUR.
0645 PM HAIL 5 NE SALOL 48.92N 95.49W
08/05/2006 E1.75 INCH ROSEAU MN PUBLIC
0658 PM HAIL 2 WNW WARROAD 48.92N 95.36W
08/05/2006 M4.00 INCH ROSEAU MN PUBLIC
HAIL UP TO 4 INCHES IN DIAMETER WAS REPORTED.
0700 PM HAIL 2 W LEONARD 46.65N 97.29W
08/05/2006 M1.75 INCH CASS ND PUBLIC
0700 PM HAIL 3 S LEONARD 46.61N 97.25W
08/05/2006 E1.75 INCH RICHLAND ND PUBLIC
0700 PM HAIL 3 N WARROAD 48.95N 95.32W
08/05/2006 M2.75 INCH ROSEAU MN PUBLIC
BASEBALL SIZED HAIL WITH STRONG WINDS DAMAGED NUMEROUS
VEHICLES AND BROKE WINDOWS. HAIL LASTED FOR UP TO 5
MINUTES.
0700 PM HAIL 3 SW LEONARD 46.62N 97.29W
08/05/2006 M2.00 INCH RANSOM ND PUBLIC
0702 PM TORNADO 1 WNW WARROAD 48.91N 95.34W
08/05/2006 F3 ROSEAU MN TRAINED SPOTTER
TORNADO NUMBER 2 OF A SERIES TRACKED EAST BY SOUTHEAST
FOR NEARLY 3 MILES ACROSS THE NORTHERN PART OF WARROAD.
THE MAIN TORNADO APPEARED TO HAVE TOUCHED DOWN ABOUT A
MILE WEST OF THE MARVIN WINDOWS PLANT COMPLEX AT THE
NORTHWEST CORNER OF WARROAD. THE TORNADO GREW TO AROUND
500 YARDS WIDE AS IT MOVED ACROSS THE LAKEVIEW PARK AND
CAMPGROUND AREA. THE TORNADO APPARANTLY LIFTED AS IT
PASSED INTO MUSKEG BAY OF THE LAKE OF THE WOODS BY 714 PM
CDT. PEAK WINDS RANGED FROM 160-180
0710 PM TORNADO 9 E SHELDON 46.59N 97.30W
08/05/2006 F0 RANSOM ND NWS STORM SURVEY
A WEAK TORNADO TRACKED EAST BY SOUTHEAST INTO RICHLAND
COUNTY ABOUT 10E OF SHELDON AROUND 713 PM CDT. THE
TORNADO TORE DOWN NUMEROUS TREE BRANCHES IN SHELTER BELTS
ALONG THE WAY AND ENDED ABOUT 6W OF BARRIE AROUND 718 PM
CDT. PEAK WINDS ESTIMATED AT 65 MPH.
0719 PM TSTM WND DMG 3 W GRYGLA 48.30N 95.68W
08/05/2006 MARSHALL MN NWS STORM SURVEY
8 INCH DIAMETER TREE KNOCKED DOWN.
0720 PM HAIL SKIME 48.55N 95.60W
08/05/2006 E2.75 INCH ROSEAU MN TRAINED SPOTTER
BASEBALL HAIL AT BORDER OF ROSEAU...MARSHALL AND BELTRAMI
COUNTIES.
0720 PM HAIL 4 WNW BARRIE 46.60N 97.20W
08/05/2006 M1.25 INCH RICHLAND ND TRAINED SPOTTER
0720 PM HAIL 21 NW FOURTOWN 48.50N 95.66W
08/05/2006 E2.75 INCH MARSHALL MN TRAINED SPOTTER
BASEBALL HAIL AT THE BORDER OF ROSEAU, MARSHALL AND
BELTRAMI COUNTIES
0720 PM HAIL 17 N GRYGLA 48.55N 95.62W
08/05/2006 E2.75 INCH ROSEAU MN TRAINED SPOTTER
BASEBALL HAIL AT THE BORDER OF ROSEAU, MARSHALL AND
BELTRAMI COUNTIES
0722 PM TORNADO 1 N SWIFT 48.87N 95.22W
08/05/2006 F0 ROSEAU MN NWS STORM SURVEY
TORNADO NUMBER 3 OF A SERIES APPEARS TO HAVE HAD AN
INTERMITTENT TRACK FOR NEARLY 7 MILES. DEBRIS FALLOUT
FROM THE WARROAD AREA WAS NOTED ALONG AND EAST BY
SOUTHEAST PATH ALONG WITH LARGE BROKEN TREE BRANCHES AND
SWIRLED CROP SWATHES. THE TORNADO APPEARED TO HAVE EXITED
ROSEAU COUNTY ABOUT 3N OF ROOSEVELT AROUND 738 PM CDT.
PEAK WINDS ESTIMATED AT 70 MPH.
0723 PM HAIL 3 NNE SKIME 48.59N 95.58W
08/05/2006 M2.00 INCH ROSEAU MN NWS STORM SURVEY
HAIL COVERED THE GROUND.
0724 PM HAIL 8 N ROOSEVELT 48.92N 95.10W
08/05/2006 M2.00 INCH LAKE OF THE WOODS MN STORM CHASER
0725 PM HAIL 4 WSW BARRIE 46.55N 97.20W
08/05/2006 M2.50 INCH RICHLAND ND TRAINED SPOTTER
0725 PM TORNADO 3 NE SKIME 48.58N 95.56W
08/05/2006 F1 ROSEAU MN NWS STORM SURVEY
TORNADO TRACKED FOR AT LEAST 10 MILES INTO BELTRAMI
ISLAND STATE FOREST SOUTH OF WINNER AND NORRIS CAMP.
SNAPPED AND UPROOTED TREES WERE NOTED FOR A PATH UP TO
100 YDS WIDE WHERE THE TRACK INTERSECTED AVAILABLE
LOGGING ROADS. THE TORNADO CROSSED INTO LAKE OF THE WOODS
COUNTY 12W AND 2N OF SKIME AROUND 742 PM CDT. PEAK WINDS
ESTIMATED AT 85 MPH.
0726 PM HAIL 2 N WARROAD 48.94N 95.32W
08/05/2006 E2.00 INCH ROSEAU MN TRAINED SPOTTER
0733 PM TORNADO 3 E LEONARD 46.65N 97.18W
08/05/2006 F1 CASS ND NWS STORM SURVEY
A WEAK TORNADO TRACKED SOUTHEAST AND CROSSED INTO
RICHLAND COUNTY AROUND 3ESE OF LEONARD BY 735 PM CDT. THE
TORNADO KNOCKED DOWN OR UPROOTED SEVERAL TREES IN SHELTER
BELTS ALONG THE TRACK AND APPEARS TO HAVE LIFTED ABOUT 2N
OF BARRIE BY 741 PM CDT. PEAK WINDS ESTIMATED AT 90 MPH.
0735 PM TSTM WND DMG ARNESEN 48.96N 95.07W
08/05/2006 LAKE OF THE WOODS MN TRAINED SPOTTER
4-6 INCH BRANCHES DOWN
0738 PM TORNADO 9 NW WILLIAMS 48.86N 95.09W
08/05/2006 F0 LAKE OF THE WOODS MN NWS STORM SURVEY
THIS IS A CONTINUATION OF THE TORNADO THAT CROSS FROM
ROSEAU COUNTY ABOUT 3N OF ROOSEVELT. THE TORNADO
CONTINUED FOR AROUND ONE MILE AND ENDED ABOUT 8NW OF
WILLIAMS BY 740 PM CDT. PEAK WINDS ESTIMATED AT 65MPH.
0742 PM TORNADO 18 W FAUNCE 48.59N 95.35W
08/05/2006 F1 ROSEAU MN NWS STORM SURVEY
THIS TORNADO CONTINUED FROM ROSEAU COUNTY ABOUT 7 WSW OF
NORRIS CAMP AND CONTINUED AT LEAST ANOTHER MILE TO AROUND
6 WSW OF NORRIS CAMP BY 745 PM CDT. TREES WERE SNAPPED
OFF OR UPROOTED AT POINTS WERE THE APPROXIMATELY 100 YD
PATH CROSSED LOGGING ROADS. PEAK WINDS ESTIMATED AT 85
MPH.
0745 PM HAIL LONG POINT 48.98N 94.96W
08/05/2006 E0.88 INCH LAKE OF THE WOODS MN TRAINED SPOTTER
0803 PM TSTM WND GST COLFAX 46.47N 96.87W
08/05/2006 E60.00 MPH RICHLAND ND STORM CHASER
0804 PM FUNNEL CLOUD COLFAX 46.47N 96.87W
08/05/2006 RICHLAND ND TRAINED SPOTTER
PERSISTENT WALL CLOUD WITH FUNNEL OBSERVED.
0820 PM HAIL 6 NE FELTON 47.14N 96.41W
08/05/2006 E0.75 INCH CLAY MN PUBLIC
0820 PM TSTM WND DMG 6 NE FELTON 47.14N 96.41W
08/05/2006 CLAY MN PUBLIC
3-FOOT DIAMETER TREE DOWN
0820 PM HAIL 4 ESE BORUP 47.16N 96.43W
08/05/2006 E0.75 INCH NORMAN MN PUBLIC
0820 PM TSTM WND DMG 4 ESE BORUP 47.16N 96.43W
08/05/2006 NORMAN MN PUBLIC
3-FOOT DIAMETER TREE DOWN
0825 PM HAIL TWIN VALLEY 47.26N 96.26W
08/05/2006 E0.88 INCH NORMAN MN PUBLIC
0825 PM TSTM WND DMG BAUDETTE 48.71N 94.59W
08/05/2006 LAKE OF THE WOODS MN TRAINED SPOTTER
FIVE TO EIGHT INCH DIAMETER TREES SNAPPED OFF.
0833 PM TORNADO 5 NW MOORETON 46.32N 96.95W
08/05/2006 F0 RICHLAND ND NWS STORM SURVEY
A WEAK TORNADO TRACKED INTERMITTENTLY TO THE WEST END OF
MOORETON BY 847 PM CDT. A FEW LARGE TREES WERE TOPPLED
ALONG THE PATH. PEAK WINDS ESTIMATED AT 70 MPH.
0840 PM HAIL 3 E MAHNOMEN 47.31N 95.91W
08/05/2006 E0.75 INCH MAHNOMEN MN TRAINED SPOTTER
0855 PM FUNNEL CLOUD 5 WSW MOORETON 46.24N 96.97W
08/05/2006 RICHLAND ND TRAINED SPOTTER
WELL DEVELOPED FUNNEL VIEWED FROM INTERSTATE 29.
0930 PM HAIL 9 N CARP 48.64N 94.65W
08/05/2006 E0.75 INCH LAKE OF THE WOODS MN PUBLIC
2 INCH DIAMETER TREE BRANCHES DOWN AS WELL WITH STRONG
WINDS.
&&
GGUSTLocal storm report, Aug 9, 5:39 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
539 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 3 W PEKIN 47.79N 98.39W
08/09/2006 E1.00 INCH NELSON ND PUBLIC
HAIL FELL FROM 520 TO 535 PM.
&&
PATRIAYDLocal storm report, Aug 9, 5:53 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
553 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 4 SW PEKIN 47.75N 98.39W
08/09/2006 E0.75 INCH NELSON ND PUBLIC
&&
PATRIAYDThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:55 PM CDT | Severe Thunderstorm Warning | FGF | Ramsey | 65 min |
| Aug 9, 3:59 PM CDT | Severe Thunderstorm Warning | FGF | Ramsey, Towner | 61 min |
| Aug 9, 4:21 PM CDT | Severe Thunderstorm Warning | FGF | Nelson | 54 min |
| Aug 9, 5:23 PM CDT | Severe Thunderstorm Warning | FGF | Nelson | 37 min |
| Aug 9, 6:31 PM CDT | Severe Thunderstorm Warning | FGF | Steele | 59 min |
| Aug 9, 6:58 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 47 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.